Wyoming, 2014

Tornado and Flash Flooding in Wyoming, June 8, 2014

June 8, 2014 · NWS CYS · 4 events in 1 county or zone

Slow moving thunderstorms produced torrential rainfall that led to flash flooding in eastern Laramie County. A EF0 tornado was reported east of Carpenter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Slow moving thunderstorms produced torrential rainfall that led to flash flooding in eastern Laramie County. A EF0 tornado was reported east of Carpenter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 8, 10:05 AM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 8, 10:05 AM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MDT SUN JUN 8 2014

.UPDATE...
ISSUED AT 749 AM MDT SUN JUN 8 2014

WENT AHEAD AND CANCELLED THE DENSE FOG ADVISORY A LITTLE EARLY
THIS MORNING AS LATEST WYDOT WEBCAMS ARE SHOWING PRETTY GOOD
VISIBILITIES ACROSS THE I-80 SUMMIT AND AROUND CHEYENNE. UPDATES
HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 400 AM MDT SUN JUN 8 2014

MOIST SOUTH TO SOUTHEASTERLY UPSLOPE HAS CAUSED LOW CLOUDS TO
DEVELOP OVER MUCH OF THE PLAINS ONCE AGAIN. WEBCAMS SHOW DENSE FOG
ALONG INTERSTATE 8O FROM CHEYENNE TO THE SUMMIT AND WITH THE
UPSLOPE SOUTHERLY WINDS CONTINUING ALONG THE CHEYENNE RIDGE THROUGH
AT LEAST MID-MORNING...WOULD EXPECT THIS TO CONTINUE. ISSUED A
DENSE FOG ADVISORY THROUGH 15Z FOR THE SOUTHERN LARAMIE RANGE AND
ADJACENT FOOTHILL ZONE. WILL HAVE TO MONITOR CENTRAL LARAMIE
COUNTY SINCE VIS AT CYS HAS DROPPED TO A QUARTER MILE. SHORTWAVE
SHOWS UP ON WATER VAPOR IMAGERY ACROSS EASTERN IDAHO AND WESTERN
WY. GOOD ISENTROPIC ASCENT AHEAD OF THIS FEATURE IS CAUSING SOME
SHOWERS AND ISOLATED TSTMS TO DEVELOP OVER PORTIONS OF
CONVERSE/NIOBRARA COUNTIES AND THE NORTHERN NEBRASKA PANHANDLE.
THE COLDEST CLOUD TOPS ARE MAINLY NORTH OF THE CWA HOWEVER INTO
CAMPBELL AND WESTON COUNTIES. THE HRRR MODEL SHOWS WIDESPREAD
IFR/LIFR CONDITIONS ACROSS THE PLAINS THROUGH AT LEAST 16Z. COLD
FRONT ASSOCIATED WITH THE SHORTWAVE WILL HAVE MOVED ACROSS THE
NORTHWESTERN COUNTIES BY 18Z AND THEN THROUGH THE REST OF THE CWA
BY 00Z. WILL HAVE TO SEE HOW MUCH SFC HEATING AND INSTABILITY
THERE IS BY EARLY AFTN OVER THE SOUTHERN PANHANDLE AS THIS SEEMS
LIKE THE MOST FAVORABLE AREA FOR SCATTERED TSTMS TO DEVELOP. TSTM
POTENTIAL REALLY DROPS OFF AFTER AROUND 21Z BEHIND THE FROPA.  THE
COMBINATION OF SFC CONVERGENCE ALONG THE FRONT AND INCREASING
LARGE SCALE ASCENT WILL CAUSE WIDESPREAD RAIN OVER THE PLAINS AND
ESPECIALLY THE PANHANDLE BY THIS AFTN THAT WILL PERSIST INTO THE
EVENING.

SUBSIDENCE BEHIND THE UPPER LEVEL WAVE WILL CAUSE PRECIP TO
RAPIDLY SHUT OFF BY LATE EVENING. IT WILL BE A QUITE COOL NIGHT
UPCOMING AS THE SFC HIGH IS LOCATED OVER SOUTHEAST WY. GUIDANCE
HAS LOWS IN LARAMIE AROUND FREEZING SO DAY SHIFT MAY WANT TO
CONSIDER A FROST ADVISORY IN THE LARAMIE VALLEY AS RADIATIONAL
COOLING WILL BE EXCELLENT BY LATE TONIGHT. A MUCH DRIER AIRMASS IS
STILL PROGGED OVER THE REGION BY MON AND INTO TUES WITH PW VALUES
DROPPING TO BELOW 0.5 INCHES. PRECIP CHANCES WILL BE SLIM AND DONT
REALLY HAVE ANY SLIGHT CHANCE POPS THRU TUES. MAY EVEN HAVE
TROUBLE GETTING MUCH CUMULUS ON MON (LI VALUES ARE ABOVE 3C).
WHILE TEMPS WILL WARM SLIGHTLY ON MON...THE BIGGER WARMUP IS NOT
UNTIL TUES WHEN 700MB TEMPS RISE TO AROUND 14C. THIS TRANSLATES
INTO A 20-25 DEGREE WARMUP COMPARED TO THIS WEEKENDS COOL TEMPS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 400 AM MDT SUN JUN 8 2014

AN UPPER LEVEL SHORTWAVE WILL MOVE INTO THE NORTHERN PLAINS ON
WEDNESDAY WITH AN ASSOCIATED COLD FRONT BEGINNING TO DROP SOUTH
ACROSS THE EASTERN PLAINS OF WYOMING AND THE NEBRASKA PANHANDLE IN
THE LATE MORNING. WESTERLY SFC FLOW AHEAD OF THE FRONT WILL KEEP
THE LLVLS SOMEWHAT DRY SO CONVECTIVE INHIBITION MAY BE TOO STRONG
FOR DEEP CONVECTION TO FIRE ALONG THE FRONT. AS THE BETTER UPPER
FORCING MOVES OVERHEAD IN THE AFTERNOON...LOOKING AT A HIGHER
CHANCE FOR ISOLATED ELEVATED STORMS IN THE POST FRONTAL
ENVIRONMENT. HEIGHTS WILL RISE OVERHEAD ON THURSDAY AS AN UPPER
LOW DIGS INTO THE PAC NW. THE THERMAL RIDGE WILL BE SITUATED OVER
THE GREAT BASIN JUST TO THE WEST OF THE RIDGE AXIS...SO TEMPS WILL
BE WARMER OUT WEST AND SLIGHTLY COOLER IN THE EAST WITHIN THE POST
FRONTAL AIRMASS. SOUTH-SOUTHEASTERLY UPSLOPE FLOW WILL ADVECT
HIGHER DEW POINTS TO THE LEE OF THE LARAMIE RANGE...SO EXPECT A
BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND
EVENING WITHIN THE ZONE OF STRONGEST UPSLOPE FORCING AND HIGHER
LLVL MOISTURE.

THE UPPER LOW WILL MOVE OVER THE NORTHERN ROCKIES ON FRIDAY WITH
LEESIDE CYCLOGENESIS OCCURRING OVER EASTERN WY/MT. THE THERMAL
RIDGE WILL MOVE OVERHEAD THROUGH THIS TIME SO LOOKING AT SFC
TEMPS INCREASING INTO THE UPPER 70S TO UPPER 80S WITH 700 MB TEMPS
CLIMBING TO 12-14C. EVEN WITH STRONG CONVERGENCE WITHIN THE
LEESIDE TROUGH AS THE SFC LOW DEVELOPS...AND CONTINUED LLVL
MOISTURE ADVECTION EAST OF THE TROUGH AXIS...THE WARMING TEMPS
ALOFT COULD CAP THE ENVIRONMENT ENOUGH TO KEEP THINGS DRY. LEFT IN
A SLIGHT CHANCE FOR T-STORMS IN THE AFTERNOON ACROSS THE EASTERN
PLAINS BUT NOT CONFIDENT WILL SEE MUCH ACTIVITY DEVELOP. THE
PACIFIC FRONT WILL MOVE THROUGH THE FORECAST AREA FRIDAY EVENING
WITH DRY AND COOLER CONDITIONS EXPECTED IN ITS WAKE THROUGH EARLY
SATURDAY. SFC FLOW WILL TURN UPSLOPE IN THE AFTERNOON AS A RESULT
OF HEATING OVER THE MOUNTAINS AND SFC HIGH PRESSURE BUILDING INTO
THE CENTRAL PLAINS. COULD SEE A FEW T-STORMS DEVELOP IN THE LATE
AFTERNOON AND EVENING AS A WEAK UPPER DISTURBANCE APPROACHES FROM
THE WEST...BUT CHANCES WILL BE SLIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1103 AM MDT SUN JUN 8 2014

CHALLENGING AVIATION FORECAST AS A COLD FRONT MOVES THROUGH THE
AREA THIS AFTERNOON. RELIED A LOT ON THE CURRENT HRRR
FORECAST...LIFTING IFR CONDITIONS AS THE FRONT MOVES INTO THE
PANHANDLE EARLY THIS AFTERNOON...THEN COMING BACK DOWN NEAR...OR
SHORTLY AFTER 00Z IN NORTHEAST WIND FLOW BEHIND THE FRONT. WILL
CONTINUE TO MONITOR AS THE AFTERNOON PROGRESSES.

&&

.FIRE WEATHER...
ISSUED AT 400 AM MDT SUN JUN 8 2014

MINIMAL FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK.  SCATTERED
SHOWERS WILL DEVELOP ACROSS MUCH OF THE REGION BY LATE THIS MORNING
AND PERSIST THROUGH THE AFTERNOON.  THE BEST CHANCE OF WETTING RAINS
WILL BE TO THE EAST OF THE LARAMIE RANGE.  A DRIER AND SLIGHTLY
WARMER AIRMASS ON MONDAY WILL CAUSE MINIMUM AFTERNOON HUMIDITY
VALUES TO FALL TO AROUND 20-30 PERCENT.  MORE WARMING IS EXPECTED
FOR TUESDAY WHEN HUMIDITY VALUES WILL DROP TO 15-20 PERCENT FOR
AREAS TO THE WEST OF THE LARAMIE RANGE.

&&

.HYDROLOGY...
ISSUED AT 400 AM MDT SUN JUN 8 2014

RIVER FLOODING CONTINUES TO WANE SLOWLY AS MELTING FROM SOURCE SNOW
COVER DIMINISHES.  STAGES ARE EXPECTED TO CONTINUE TO RECEDE ALONG
THE UPPER NORTH PLATTE AND LARAMIE RIVERS THROUGH EARLY NEXT WEEK.
LOCATIONS THAT ARE CURRENTLY SEEING MINOR FLOODING WILL DROP BELOW
FLOOD STAGE BY LATE TUESDAY. THERE IS THE POTENTIAL FOR ISOLATED TO
SCATTERED SHOWERS TO THE WEST OF THE LARAMIE RANGE BY THIS
AFTERNOON...HOWEVER RAINFALL AMOUNTS WILL NOT BE SUBSTANTIAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...CLAYCOMB
SHORT TERM...FINCH
LONG TERM...RJM
AVIATION...CLAYCOMB
FIRE WEATHER...FINCH
HYDROLOGY...FINCH
Hazardous weather outlook, Jun 8, 9:34 AM MST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MDT SUN JUN 8 2014

WYZ101>119-091400-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1034 AM MDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
WYOMING THIS AFTERNOON AND EVENING. GUSTY WINDS...SMALL HAIL...AND
BRIEF MODERATE TO HEAVY RAIN MAY ACCOMPANY ANY STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
WYOMING WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-091400-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1034 AM MDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NEBRASKA
PANHANDLE THIS AFTERNOON AND EVENING. GUSTY WINDS...SMALL HAIL...
AND BRIEF MODERATE TO HEAVY RAIN MAY ACCOMPANY ANY STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NEBRASKA
PANHANDLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 8, 10:21 AM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT SUN JUN 8 2014

WYZ119-081800-
EAST LARAMIE COUNTY WY-
1121 AM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
NOON MDT...

AT 1120 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CARPENTER...OR 29 MILES EAST OF
CHEYENNE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PINE BLUFFS...AND OTHERWISE RURAL AREAS OF SOUTHEASTERN LARAMIE
  COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 395 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4122 10406 4100 10406 4100 10438 4106 10438
TIME...MOT...LOC 1721Z 235DEG 14KT 4104 10425

HAMMER
Special weather statement, Jun 8, 10:46 AM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT SUN JUN 8 2014

NEZ054-WYZ119-081830-
EAST LARAMIE COUNTY WY-KIMBALL NE-
1146 AM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE AND NORTHWESTERN
KIMBALL COUNTIES UNTIL 1230 PM MDT...

AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PINE BLUFFS...OR 25 MILES
WEST OF KIMBALL...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN LARAMIE AND WESTERN KIMBALL
COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4139 10396 4121 10389 4119 10416 4129 10421
TIME...MOT...LOC 1746Z 254DEG 9KT 4125 10413

HAMMER
Special weather statement, Jun 8, 10:53 AM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1153 AM MDT SUN JUN 8 2014

WYZ109-111-081845-
CENTRAL CARBON COUNTY WY-SOUTHWEST CARBON COUNTY WY-
1153 AM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON COUNTY UNTIL 1245
PM MDT...

AT 1152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF TETON RESERVOIR TO 12 MILES SOUTHEAST OF WAMSUTTER...AND MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TETON RESERVOIR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4163 10793 4165 10794 4167 10792 4167 10752
      4174 10751 4164 10708 4132 10774 4153 10795
      4162 10794
TIME...MOT...LOC 1753Z 304DEG 15KT 4169 10752 4154 10782

HAMMER
Special weather statement, Jun 8, 11:25 AM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1225 PM MDT SUN JUN 8 2014

NEZ054-WYZ118-119-081915-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE-
1225 PM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE AND NORTHWESTERN
KIMBALL COUNTIES UNTIL 115 PM MDT...

AT 1223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
ALBIN TO 7 MILES EAST OF BURNS. THESE STORMS WERE NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PINE BLUFFS...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 386 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4139 10385 4107 10404 4111 10442 4139 10405
TIME...MOT...LOC 1825Z 277DEG 9KT 4139 10396 4117 10423

HAMMER

The radar

The Cheyenne radar (KCYS), 41 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 funnel cloud, 1 tornado. Local standard time, as filed.

Funnel Cloud, Laramie

When
June 8, 11:45 AM MST to 11:47 AM MST
Where
Laramie County, 2 mi E of Carpenter
Reported by
Public
Coordinates
41.050, -104.332

A funnel cloud was sighted just east of Carpenter.

Tornado, Laramie

When
June 8, 12:00 PM MST to 12:05 PM MST
Where
Laramie County, 6.13 mi ENE of Carpenter to 6.66 mi ENE of Carpenter
Rating
EF0
Path length
0.54 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
41.069, -104.255

Damage survey and photographic evidence confirmed an EF0 tornado with estimated winds of 70 mph touched down along County Road 154 six miles east-northeast of Carpenter and moved slowly to the east. The tornado was on the ground for five minutes before it lifted. The path length was a half mile with a damage width of 25 yards. There was minor roof damage to three outbuildings with wood fragments and tin discovered a quarter mile away. At least two trees were partially uprooted with several branches snapped. A one-ton utility trailer was moved 10 feet and flipped over.

Flash Flood, Laramie

When
June 8, 12:28 PM MST to 1:28 PM MST
Where
Laramie County, 7.12 mi E of Carpenter to 8.04 mi E of Carpenter
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.047, -104.234

Water six to 12 inches deep was running over County Roads 156 and 203 eight to nine miles east of Carpenter.

Flash Flood, Laramie

When
June 8, 1:28 PM MST to 3:28 PM MST
Where
Laramie County, 3.2 mi NW of Pine Bluffs to 5.27 mi N of Pine Bluffs
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.215, -104.110

Up to five inches of rain in an area three miles northwest to five miles north of Pine Bluffs caused flash flooding. Water a foot deep and 30 yards wide was flowing across the 1600 block of County Road 215.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyThe tornado archive for Wyoming, 2014Warnings in Wyoming, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526235, 526236, 526239, 526241.